Hail, Morris
- When
- March 29, 6:00 PM EST
- Where
- Morris County, Schooleys Mtn
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.800, -74.800
Penny size hail fell in Schooleys Mountain at an elevation of about 1,200 feet.
A cold front which followed an unseasonably warm and humid late March afternoon helped trigger severe thunderstorms mainly across central New Jersey during the evening of the 29th. All of the severe weather reports were large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A cold front which followed an unseasonably warm and humid late March afternoon helped trigger severe thunderstorms mainly across central New Jersey during the evening of the 29th. All of the severe weather reports were large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 29, 2:04 PM EST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT SUN MAR 29 2009
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION EARLY THIS EVENING
POSSIBLY ACCOMPANIED BY STRONG THUNDERSTORMS. AS THE SURFACE LOW
AND THE FRONT MOVE AWAY, A BRISK NORTHWEST WIND WILL SWEEP ACROSS
THE AREA TONIGHT AND MONDAY WITH GUSTS REACHING INTO THE 30S AT
TIMES. HIGH PRESSURE WILL BUILD OVER THE REGION ON TUESDAY AND
PERSIST INTO WEDNESDAY WITH ANOTHER COLD FRONT MOVING THROUGH
WEDNESDAY NIGHT.
&&
.NEAR TERM /THROUGH MONDAY/...
A DREARY COOL DAY WITH TEXAS LIKE DRIZZLE HAS TRANSITIONED INTO A
MILD AND BREEZE AFTERNOON. EAST OF THE LOW MOVING INTO THE EASTERN
LAKES IS A LARGE DRY SLOT EXTENDING FROM THE CAROLINAS INTO NORTHERN
PENNSYLVANIA. THE ATMOSPHERE WAS MOISTURE THIS MORNING AND NOW THE
DYNAMICS ARE MOVING IN TO MAKE IT UNSTABLE AND QUITE POSSIBLE OF
SUPPORTING SEVERE THUNDERSTORMS. THE DRY SLOT HAS INCREASED THE
MID LEVEL LAPSE RATE AND A LINE OF THUNDERSTORMS IS FORMING OVER
THE WVA PANHANDLE. THEY SHOULD CONTINUE TO BUILD UPSTREAM AND RATHER
QUICKLY OVER THE NEXT COUPLE OF HOURS AND MOVE INTO A GOOD PART OF
OUR CWA AFTER 3 PM UP THROUGH 8 PM. THESE STORMS COULD BRING SOME
DAMAGING WINDS AT TIMES AS THEY MOVE THROUGH.
TEMPERATURES HAVE SOARED TO SPRING-LIKE AND DEW POINTS ARE INTO
THE LOWER 60S IN SOME AREAS. AFTER THE NOISY PERIOD THIS EVENING,
THE SYSTEM WILL MOVE NORTHEAST AND THE THREAT OF HEAVY THUNDERSTORMS
DIMINISHING. THERE WILL STILL BE SOME LIGHT SHOWERS ACROSS THE
NORTHERN HALF OF THE CWA UNTIL AROUND 1 AM.
IF ANY SEVERE THUNDERSTORM WARNINGS ARE ISSUED IT WILL BE FOR THE
POTENTIAL OF 3/4 INCH HAIL OR WINDS OVER 58 MPH. EVEN WE HAVE TO
REVIEW CRITERIA AFTER NOT SEEING SVR WX FOR AWHILE.
A SPRING DAY WILL TURN CHILLY TONIGHT WITH LOWS BELOW FREEZING IN
THE FAR NORTHERN ZONES AND LOWER 40S SOUTHEAST. THE BIG STORY ON
MONDAY WITH BE THE GUSTY NORTHWEST WINDS AND DRY CONDITIONS. TEMPERATURES
MEANWHILE WILL RANGE FROM THE MID 40S TO UPPER 50S. PLEASE SEE THE
FIRE WEATHER SECTION BELOW.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
GUSTY WINDS WILL LINGER INTO THE EARLY OVERNIGHT HOURS MONDAY AND
THEN DIMINISH AS THE SYSTEM MOVES FARTHER AWAY AND HIGH PRESSURE
PIERCES DOWN ACROSS THE REGION. A CHILLY NIGHT MONDAY NIGHT WITH
MID 20S TO MID 30S. NICE WARM AND SUNNY DAY ON TUESDAY WITH HIGHS
IN THE MID 50S TO AROUND 60. SO IT APPEARS MARCH IS GOING OUT LIKE
A LAMB. IF NOT MISTAKEN MARCH CAME IN LIKE A LION CUB.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE FIRST THING YOU NOTICE IS THE UPPER ATMOSPHERE CONTINUES TO
RUN RAMPANT ACROSS THE LOWER 48. A DEEP LOW IN THE NORTHERN LAKES
AND A RIDGE BUILDING OVER THE NORTHWEST IS KEEPING A FAST FLOW
ACROSS THE U.S. WITH THAT SAID, ANOTHER STORM WILL BE ON OUR DOOR STEP
LATE WEDNESDAY WITH THE PARENT SURFACE LOW OVER LAKE SUPERIOR AND
SMALLER LOWS DRIBBLING SOUTH TO OHIO AND SOUTH CAROLINA. ANOTHER
LOW WILL BE MOVING AWAY FROM THE FRONT RANGE OF THE ROCKIES AT THE
SAME TIME. SHOWERS AND POSSIBLY A THUNDERSTORM WILL PASS THROUGH
LATE WEDNESDAY INTO EARLY THURSDAY WITH HIGH PRESSURE MOVING
THROUGH THURSDAY NIGHT AND A MUCH STRONGER LOW PAYING US A VISIT
ON FRIDAY. THIS LOW WILL BEHAVE MUCH LIKE THE ONE GOING THROUGH
TODAY AND QUITE POSSIBLE ACCOMPANIED BY ANOTHER ROUND OF STRONG
THUNDERSTORMS. THAT LOW MOVES THROUGH FRIDAY NIGHT WITH HIGH
PRESSURE IN STORE FOR SATURDAY AND YES, ANOTHER LOW POWERHOUSE LOW
INVADES THE CENTRAL PLAINS. SOME VERY INTERESTING WEATHER OF ALL
SORTS FOR THE LOWER 48 THIS COMING WEEK AND WE SHOULD ALSO BE
DEALING WITH STRONG WINDS FROM ONE OR TWO OF THESE STORMS.
TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE LOW IFR CONDITIONS OF THIS MORNING AND MIDDAY HAVE IMPROVED TO
VFR AS OF EARLY AFTERNOON AT MOST SPOTS, AS THE WARM FRONT HAS
WEAKENED AND THE SHALLOW LOW LEVEL MOISTURE WAS ERODED. ATTENTION
NOW TURNS TO THE APPROACHING COLD FRONT, AND THE DESTABILIZATION
THAT WILL BE OCCURRING THROUGH LATE AFTERNOON. A NORTHWARD-MOVING
AREA OF SHOWERS, AND SOME BUILDING THUNDERSTORMS EMBEDDED WITHIN IT,
WILL APPROACH THE AREA FROM THE WEST BY LATER IN THE AFTERNOON,
PERHAPS 20Z TO 21Z OR SO, AND CONTINUE UNTIL ABOUT OR A LITTLE AFTER
DARK, OR PERHAPS INTO THE EARLY EVENING OVER EASTERN AND
NORTHEASTERN PORTIONS OF OUR AREA.
THEN, ANY LEFTOVER VFR STRATOCUMULUS SHOULD BE DIMINISHING THROUGH
LATE EVENING AND EARLY IN THE OVERNIGHT PERIOD. WINDS MAY GUST UP A
BIT IN THE OVERNIGHT PERIOD IN THE DEVELOPING COLD ADVECTION,
DESPITE NOCTURNAL EFFECTS. GUSTS SHOULD INCREASE MORE DURING MONDAY
MORNING. FOR NOW, 925 HPA WINDS, WHICH WERE A TAD STRONGER ON THE
NAM, WERE SHOWING 35 KNOTS OR SO MONDAY MORNING INTO THE AFTERNOON
GUSTS WERE CAPPED AT 30 KNOTS FOR THE TAF SITES FOR NOW.
OUTLOOK...
THE VFR CONDITIONS WILL CONTINUE MONDAY AFTERNOON AND TUESDAY. WINDS
ARE EXPECTED TO DIMINISH SOMEWHAT LATE MONDAY AFTERNOON, BUT MORE SO
MONDAY EVENING. TUESDAY LOOKS LIKE A GREAT DAY FOR FLYING, BUT
ANOTHER FRONT WILL APPROACH FROM THE WEST TUESDAY NIGHT AND AFFECT
OUR AREA WEDNESDAY.
&&
.MARINE...
THE SMALL CRAFT ADVISORY WILL CONTINUE TONIGHT FOR ALL AREAS, AS THE
WINDS...AND MAINLY OCEAN WAVES...HAVE ALREADY INCREASED IN RESPONSE
TO THE ONSHORE FLOW LAST NIGHT AND THE BUILDING SOUTHERLY FLOW THIS
AFTERNOON. THEN, AFTER THE COLD FRONT MOVES BY THIS EVENING, WINDS
WILL START TO INCREASE FURTHER AS THE GOOD DYNAMICS ALOFT MIX DOWN
TO THE SURFACE AS THE MARINE LAYER IS ERASED. A CASE CAN BE MADE FOR
A GALE WARNING FOR LATE TONIGHT AND MONDAY. THE 925 HPA WINDS ARE
NEAR 35 KNOTS, AND EVEN 40 KNOTS AT ONE POINT ON THE GFS OVER NEW
JERSEY MONDAY. SO, THE PLAN IS TO CONTINUE THE SMALL CRAFT ADVISORY
TONIGHT, THEN UPGRADE TO A GALE WARNING STARTING AT 10Z MONDAY,
PERSISTING UNTIL 00Z TUESDAY.
WINDS ARE EXPECTED TO DIMINISH FROM SOUTH TO NORTH MONDAY EVENING.
BUT MORE SO TOWARD MIDNIGHT ESPECIALLY NORTH. TUESDAY LOOKS LIKE A
GREAT DAY FOR MARINE ACTIVITIES WITH A RIDGE OF HIGH PRESSURE OVER
THE AREA, BUT ANOTHER FRONT WILL APPROACH FROM THE WEST TUESDAY
NIGHT WITH AN INCREASING SOUTHERLY FLOW AND AFFECT OUR AREA
WEDNESDAY.
A RAPID TURNOVER OF WEATHER SYSTEMS CAN BE EXPECTED AS OUR AREA IS
IN A FAVORABLE STORM TRACK. MORE HIGH PRESSURE THURSDAY WILL GIVE
WAY RAPIDLY TO ANOTHER FRONT FOR FRIDAY.
&&
.FIRE WEATHER...
CONDITIONS MAY NEAR RED FLAG WARNING CRITERIA MONDAY, AS THE WINDS
WILL CERTAINLY BE 25 MPH GUSTING TO 35 MPH. HOWEVER, FUEL MOISTURE
MAY NOT QUITE REACH CRITERIA AS THIS AFTERNOONS AND THIS EVENINGS
RAIN MAY CAUSE SOME WETTING, AND KEEP 10 HOUR FUEL MOISTURE FROM
DROPPING PRECIPITOUSLY MONDAY, DESPITE THE VIGOROUS DRYING THAT WILL
BE OCCURRING. ALSO, DEW POINTS MAY NOT BE QUITE LOW ENOUGH TO CAUSE
HUMIDITIES BELOW 30 PERCENT. EVEN SO, FIRE SPREAD MAY BE ENHANCED
DUE TO THE STRONG WINDS AND DRYING CONDITIONS. LATER SHIFTS ARE
URGED TO WATCH THIS CAREFULLY A SPECIAL WEATHER STATEMENT MAY BE
NEEDED FOR MONDAY TO ADDRESS NEAR-WARNING CONDITIONS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ430-431-
450>455.
GALE WARNING FROM 6 AM TO 6 PM EDT MONDAY FOR ANZ430-431-
450>455.
&&
SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...EBERWINE
AVIATION.../
MARINE.../
FIRE WEATHER.../HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 PM EDT SUN MAR 29 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-301945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 332 PM EDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THE EVENING HOURS AND SOME MAY BE ACCOMPANIED BY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-301945- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 332 PM EDT SUN MAR 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THE EVENING HOURS AND SOME MAY BE ACCOMPANIED BY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-301945- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 332 PM EDT SUN MAR 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THE EVENING HOURS AND SOME MAY BE ACCOMPANIED BY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-301945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 332 PM EDT SUN MAR 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THE EVENING HOURS AND SOME MAY BE ACCOMPANIED BY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 107 PM EDT SUN MAR 29 2009 DEZ001>003-MDZ008-012-015-019-020-NJZ007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-300000- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON... WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...TRENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... WHARTON STATE FOREST...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...WEST CHESTER...NORRISTOWN...DOYLESTOWN... MEDIA...PHILADELPHIA 107 PM EDT SUN MAR 29 2009 ...SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING, SOME THUNDERSTORMS COULD BECOME SEVERE... THE STORM PREDICTION CENTER HAS PLACED MOST OF THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THIS POTENTIAL FOR SEVERE THUNDERSTORMS IS DUE TO A COLD FRONT THAT WILL BE MOVING THROUGH FROM THE WEST BETWEEN 3 PM AND 8 PM. THIS COLD FRONT, COMBINED WITH WARMER AIR MOVING INTO AREAS FROM PHILADELPHIA SOUTHWARD, SHOULD BE ENOUGH TO GENERATE THUNDERSTORMS. SINCE WINDS ALOFT ARE STRONG, ANY THUNDERSTORMS THAT DO FORM, COULD BRING SOME OF THESE WINDS DOWN TO THE GROUND AND MAKE THEM SEVERE. IF SEVERE THUNDERSTORMS DO FORM, AREAS WHERE TEMPERATURES GET ABOVE 65 DEGREES WILL BE THE MOST SUSCEPTIBLE. THIS MEANS AREAS FROM PHILADELPHIA SOUTHWARD HAVE A GREATER THREAT THAN FARTHER NORTH. ALSO, THE THREAT IS LOWER ALONG THE COAST SINCE IT IS COLDER THERE, DUE TO WINDS FROM THE OCEAN. RNS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 420 PM EDT SUN MAR 29 2009 DEZ001-PAZ060-067-068-292215- BERKS PA-CHESTER PA-MONTGOMERY PA-NEW CASTLE DE- 420 PM EDT SUN MAR 29 2009 ...A STRONG THUNDERSTORM WILL AFFECT BERKS...CHESTER...MONTGOMERY AND NEW CASTLE COUNTIES... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF LANCASTER...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR HOMEVILLE...MOUNT VERNON AROUND 445 PM...ATGLEN...PARKESBURG AROUND 500 PM...ROBESONIA...WERNERSVILLE AROUND 515 PM...WHITFIELD...SINKING SPRING AROUND 530 PM...LEESPORT AND TEMPLE AROUND 545 PM. ADDITIONAL THUNDERSTORMS WERE ALSO FORMING TO THE SOUTH OF THIS THUNDERSTORM AND THESE THUNDERSTORMS WILL AFFECT AREAS IN CHESTER AND MONTGOMERY COUNTIES. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: RNS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 PM EDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SUMMIT HILL 40.82N 75.85W
03/29/2009 E0.88 INCH CARBON PA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN SUMMIT HILL.
0516 PM TSTM WND GST READING 40.34N 75.93W
03/29/2009 M54.00 MPH BERKS PA ASOS
54 MPH WIND GUST MEASURED AT THE READING AIRPORT.
0525 PM HAIL LEHIGHTON 40.83N 75.72W
03/29/2009 E1.00 INCH CARBON PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN LEHIGHTON. BROKEN WINDOWS
ALSO REPORTED.
0525 PM HAIL FLEETWOOD 40.46N 75.82W
03/29/2009 E1.00 INCH BERKS PA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED IN FLEETWOOD,
SHILLINGTON AND BLANDON.
&&
MEOLASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 535 PM EDT SUN MAR 29 2009 DEZ001-MDZ008-PAZ067-292330- CECIL MD-CHESTER PA-NEW CASTLE DE- 535 PM EDT SUN MAR 29 2009 ...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE COUNTIES... AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES WEST OF ELKTON...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR PORT DEPOSIT AROUND 545 PM...WEST NOTTINGHAM...WOODLAWN AROUND 600 PM...FARMINGTON...CALVERT AROUND 615 PM...LOMBARD...BLAKE AROUND 630 PM...KEMBLESVILLE AND GLEN WESTOVER AROUND 645 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. STAUBER
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SUMMIT HILL 40.82N 75.85W
03/29/2009 E0.88 INCH CARBON PA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN SUMMIT HILL.
0515 PM HAIL READING 40.34N 75.93W
03/29/2009 E1.00 INCH BERKS PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN READING
0516 PM TSTM WND GST READING 40.34N 75.93W
03/29/2009 M54.00 MPH BERKS PA ASOS
54 MPH WIND GUST MEASURED AT THE READING AIRPORT.
0525 PM HAIL FLEETWOOD 40.46N 75.82W
03/29/2009 E1.00 INCH BERKS PA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED IN FLEETWOOD,
SHILLINGTON AND BLANDON.
0525 PM HAIL LEHIGHTON 40.83N 75.72W
03/29/2009 E1.00 INCH CARBON PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN LEHIGHTON. BROKEN WINDOWS
ALSO REPORTED.
0535 PM HAIL JIM THORPE 40.87N 75.74W
03/29/2009 E0.88 INCH CARBON PA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN JIM THORPE.
0540 PM HAIL ALBURTIS 40.51N 75.60W
03/29/2009 E1.00 INCH LEHIGH PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN LONGSWAMP.
0545 PM HAIL MACUNGIE 40.52N 75.55W
03/29/2009 E1.50 INCH LEHIGH PA TRAINED SPOTTER
SILVER DOLLAR SIZED HAIL REPORTED IN UPPER MACUNGIE AND
MACUNGIE TOWNSHIPS.
0550 PM HAIL CATASAUQUA 40.65N 75.46W
03/29/2009 E1.00 INCH LEHIGH PA TRAINED SPOTTER
QUATER SIZE HAIL REPORTED IN CATASAUQUA.
0555 PM TSTM WND GST PENNSBURG 40.39N 75.50W
03/29/2009 E50.00 MPH MONTGOMERY PA TRAINED SPOTTER
ESTIMATED 50 MPH WIND GUST WITH PEA SIZE HAIL REPORTED IN
PENNSBURG.
0555 PM HAIL ALLENTOWN 40.60N 75.48W
03/29/2009 E0.88 INCH LEHIGH PA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN ALLENTOWN AND ACCUMULATING
ON THE GROUND.
0600 PM HAIL 5 E CLAUSSVILLE 40.60N 75.56W
03/29/2009 E0.88 INCH LEHIGH PA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN EAST TEXAS.
0615 PM HAIL NEW CASTLE 39.67N 75.57W
03/29/2009 E0.88 INCH NEW CASTLE DE TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL REPORTED IN NEW CASTLE.
0620 PM HAIL ANCIENT OAKS 40.53N 75.59W
03/29/2009 E1.75 INCH LEHIGH PA TRAINED SPOTTER
GOLF BALL SIZED REPORTED IN ANCIENT OAKS AND THE GROUND
WAS COVERED.
0620 PM TSTM WND DMG NEW CASTLE 39.67N 75.57W
03/29/2009 NEW CASTLE DE TRAINED SPOTTER
TREES REPORTED DOWN IN THE AREA JUST NORTH OF ROUTE 202
AND INTERSTATE 95. DIME TO NICKEL SIZE HAIL ALSO REPORTED
IN NEW CASTLE AND WILMINGTON.
0625 PM HAIL S EASTON 40.69N 75.22W
03/29/2009 E1.00 INCH NORTHAMPTON PA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED IN WILLIAMS
TOWNSHIP.
0628 PM HAIL BOOTHWYN 39.84N 75.45W
03/29/2009 E0.75 INCH DELAWARE PA TRAINED SPOTTER
DIME TO PENNY SIZE HAIL REPORTED IN BOOTHWYN AND CONCORD.
&&
MEOLAThe Philadelphia radar (KDIX), 100 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
7 hail, 1 lightning. Local standard time, as filed.
Penny size hail fell in Schooleys Mountain at an elevation of about 1,200 feet.
Dime to nickel hail fell from Camden northeast through Pennsauken.
A severe thunderstorm dropped penny to quarter size hail from Mount Laurel Township east through Hainesport Township, Westampton Township, Southampton and Springfield Township. The nickel size hail in Jobstown (Springfield Township) partially covered the ground.
Quarter size hail fell in Hamilton Square (Hamilton Township).
A lightning strike at a Public Service Electric and Gas substation caused power outages in Branchburg Township.
Quarter size hail fell in Hammonton.
Quarter size hail was reported in Tabernacle Township.
Nickel size hail fell outside of the Asbury Park Press building in Neptune.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2009Every state in 2009This day in weather historyWarnings in New Jersey, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 158916, 158931, 158933, 158923, 158937, 158938, 158939, 158941.